Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Subspaces of the nonstandard hull of a normed space


Authors: C. Ward Henson and L. C. Moore
Journal: Trans. Amer. Math. Soc. 197 (1974), 131-143
MSC: Primary 46B99; Secondary 02H25
DOI: https://doi.org/10.1090/S0002-9947-1974-0365098-7
MathSciNet review: 0365098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Normed spaces which are isomorphic to subspaces of the nonstandard hull of a given normed space are characterized. As a consequence it is shown that a normed space is B-convex if and only if the nonstandard hull contains no subspace isomorphic to $ {l_1}$ and a Banach space is super-reflexive if and only if the nonstandard hull is reflexive. Also, embeddings of second dual spaces into the nonstandard hull are studied. In particular, it is shown that the second dual space of a normed space E is isometric to a complemented subspace of the nonstandard hull of E.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B99, 02H25

Retrieve articles in all journals with MSC: 46B99, 02H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0365098-7
Article copyright: © Copyright 1974 American Mathematical Society